It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


[QUOTE=BamaYankee;5443077]I joined the boards to try and get some answers and to help eliminate some of my anxiety.

Long story short...I was diagnosed with Gastritis in July after a scope to rule out Celiac Disease. Never did take meds for it, just watched what I would eat and I never seemed to have any problems.

Fast forward to about 2 weeks ago...I started having sciatica really bad in my left leg. Doc put me on a Medrol steroid pack to help with the inflammation. About day 3 of the steroid, I had horrible heartburn...I stopped the med because it scared me that much. Now I am to the point where I am burping A LOT, and have a horrible sore throat and the lump in throat sensation. Could the steroid have aggravated the gastritis and in turn caused reflux? I have never had this before and the anxiety is mounting. I have horrible health anxiety and I know the stress is not going to make my symptoms better. I started taking my meds for gastritis (Omeprazole) and am praying that it makes a difference. Please tell me that this will get better. I have pretty much dropped 10 lbs in the last 2 weeks because I don't have an appetite. I had to cut out my sweet tea intake because it would make my throat feel worse. What can I do to fix this? How do I stop the madness?![/QUOTE]


Hello, my name is Mary and sorry in advance for any english mistakes.

Our stories are quite similar. Last May I had a surgery for an ovarian cyst. I returned to my home and I was feeling very good. Unfortunately within a week after finishing a strong course of antibiotics I started experiencing heartburn and LPR ( globus sensansion, excessive burping) for First time in my life.
I had an endoscopy in June and the result was antrum gastritis and a tiny hiatal hernia. I was prescribed ozepran 40 mg for one and half month.
My heartburn stopped immediately but the other symptoms persisted.
I didn;t have appetite like you and my reflux was aggravated because I had additional symptoms after taking PPI. Twenty days after taking ozepran I started having intense cough, rhinitis for first time in my life, voice hoarseness apart form the side effects of PPI such as headaches and bone pains. I rushed to the hospital due to the cough and I was spitting a green yellowish liquid which was bile. In this point I have to point out that during my Research PPIs decrease acid in stomach with a consequence of increasing bile reflux. In June and in July I was taking also medications and sprays for my rhinitis, which was a side effect of PPI use.

I decided to stop ozepran cold turkey but I had an acid rebound with an extremely sharp chest pain like heart attack which led to my to Emergency room, where the doctors gave xanax in order to calm my sternum and back pain. So you have to know that you don;t have to stop them cold turkey

After that I was visited another doctor working in a private hospital and I did all the appropriate tests. Manometry, pHemtry-impedance test and barium. They were very expensive but this condition is a torture and I was desperate for help.
My manometry and barium swallow were normal, the same my phmetry but the impedance test showed a High Number of weakly acid reflux and a very litlle bile( bile I believe is due to PPI's use)

My GI told me that I shouldn;t experience symptoms but I had the globus in my throat and excessive saliva in my mouth and constant swallowing. I forgot to mention that after PPI's use my saliva became extremely foamy irritating my tongue and my throat and driving me crazy. So according the results my Gi prescribed me riopan gel and a prokinetic drug and told me PPIs are not for my case
I firmly believe that antibiotics trigger my reflux as in your case the steroid.
Now I am trying to stop all the medications. I have seen an improvement since last June but unfortunately I am not back to normal
I would like to know why did you have an endoscopy in July? did you have other digestive symptoms before taking the steroid?

Try not to stress yourself, I know it is very very difficult and my advice isthat is if primary improtance to do all the tests in order to find what kind of reflux do you have and take the right medication according to you results.
PPI's may aggravate your reflux and are only for acid reflux and healing esophagitis and ulcers I think.
If you feel heartburn it would be better to take a simple antacid not PPI's. I am not a doctor but I am a patient and I feel you.


P.S all these months I also noticed that i digest better meat, chicken, white rice, shirmps, pasta rather then fresh vegetables and fruits. Eating raw salads or fruits worsens still my reflux.





All times are GMT -7. The time now is 08:23 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!